Probability theory
Singularity of random symmetric matrices – simple proof
Comptes Rendus. Mathématique, Volume 359 (2021) no. 6, pp. 743-747.

In this paper we give a simple, short, and self-contained proof for a non-trivial upper bound on the probability that a random ±1 symmetric matrix is singular.

Received:
Revised:
Accepted:
Published online:
DOI: 10.5802/crmath.215
Ferber, Asaf 1

1 Department of Mathematics, University of California, Irvine, USA.
@article{CRMATH_2021__359_6_743_0,
     author = {Ferber, Asaf},
     title = {Singularity of random symmetric matrices {\textendash} simple proof},
     journal = {Comptes Rendus. Math\'ematique},
     pages = {743--747},
     publisher = {Acad\'emie des sciences, Paris},
     volume = {359},
     number = {6},
     year = {2021},
     doi = {10.5802/crmath.215},
     zbl = {07390656},
     language = {en},
     url = {http://www.numdam.org/articles/10.5802/crmath.215/}
}
TY  - JOUR
AU  - Ferber, Asaf
TI  - Singularity of random symmetric matrices – simple proof
JO  - Comptes Rendus. Mathématique
PY  - 2021
SP  - 743
EP  - 747
VL  - 359
IS  - 6
PB  - Académie des sciences, Paris
UR  - http://www.numdam.org/articles/10.5802/crmath.215/
DO  - 10.5802/crmath.215
LA  - en
ID  - CRMATH_2021__359_6_743_0
ER  - 
%0 Journal Article
%A Ferber, Asaf
%T Singularity of random symmetric matrices – simple proof
%J Comptes Rendus. Mathématique
%D 2021
%P 743-747
%V 359
%N 6
%I Académie des sciences, Paris
%U http://www.numdam.org/articles/10.5802/crmath.215/
%R 10.5802/crmath.215
%G en
%F CRMATH_2021__359_6_743_0
Ferber, Asaf. Singularity of random symmetric matrices – simple proof. Comptes Rendus. Mathématique, Volume 359 (2021) no. 6, pp. 743-747. doi : 10.5802/crmath.215. http://www.numdam.org/articles/10.5802/crmath.215/

[1] Campos, Marcelo; Mattos, Letícia; Morris, Robert; Morrison, Natasha On the singularity of random symmetric matrices (2019) (https://arxiv.org/abs/1904.11478) | Zbl

[2] Costello, Kevin P.; Tao, Terence; Vu, Van H. Random symmetric matrices are almost surely nonsingular, Duke Math. J., Volume 135 (2006) no. 2, pp. 395-413 | MR | Zbl

[3] Ferber, Asaf; Jain, Vishesh Singularity of random symmetric matrices—a combinatorial approach to improved bounds, Forum Math. Sigma, Volume 7 (2019), e22 | MR | Zbl

[4] Ferber, Asaf; Jain, Vishesh; Luh, Kyle; Samotij, Wojciech On the counting problem in inverse Littlewood–Offord theory (2019) (https://arxiv.org/abs/1904.10425) | Zbl

[5] Huang, Jiaoyang Invertibility of adjacency matrices for random d-regular graphs (2018) (https://arxiv.org/abs/1807.06465)

[6] Nguyen, Hoi H Inverse Littlewood–Offord problems and the singularity of random symmetric matrices, Duke Math. J., Volume 161 (2012) no. 4, pp. 545-586 | MR | Zbl

[7] Vershynin, Roman Invertibility of symmetric random matrices, Random Struct. Algorithms, Volume 44 (2014) no. 2, pp. 135-182 | DOI | MR | Zbl

Cited by Sources: